MAUDE Adverse Event Report: MAKO SURGICAL CORP. MCK TIBIAL ONLAY INSERT-SZ 2-8MM; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM

MAKO SURGICAL CORP. MCK TIBIAL ONLAY INSERT-SZ 2-8MM; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Catalog Number 180702-1
Medical Device Problem Codes Degraded (1153); Naturally Worn (2988)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
The following was reported "excessive poly wear, patient 5 years post index surgery.Swapped for a new poly.".
 
Additional Manufacturer Narrative
Reported event: an event regarding wear involving a mako insert was reported.The event was confirmed via provided photographs of the device.Method & results: -product evaluation and results: the reported device was not returned; however, a photograph was provided for review.The photograph shows a recently explanted mck insert with noticeable wear on the articulating surface.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to excessive wear of the poly insert.The reported device was not returned; however, a photograph was provided for review.The photograph shows a recently explanted mck insert with noticeable wear on the articulating surface.Further information such as return of the device, pathology reports, pre- and post-operative x-rays, and the revision operative report, as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
MCK TIBIAL ONLAY INSERT-SZ 2-8MM
Common Device Name
PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
sanjana talathi
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19407729
Report Number3005985723-2024-00064
Device Sequence Number8227305
Product Code NPJ
UDI-Device Identifier00848486000820
UDI-Public00848486000820
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K090763
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/20/2021
Device Catalogue Number180702-1
Device Lot Number12020416-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2024
Supplement Date Received by Manufacturer08/03/2024
Initial Report FDA Received Date05/28/2024
Supplement Report FDA Received Date09/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age59 YR
Patient SexFemale